Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 123, NWS State College, PA

August 2, 2005Lycoming County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2005, 3:57 PM EDT for Lycoming County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2005, 3:57 PM EDT (19:57 UTC)
Expired
Aug 2, 2005, 4:45 PM EDT
In force
48 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lycoming County, PA

The radar

The State College radar (KCCX), 92 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:48 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 2, 3:48 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT TUE AUG 2 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

STORMS POPPING UP FAST. ZONES OUT WITH FCST OF STORMS...WITH SOME
FOG LATE. WILL EDIT GRIDS TO MATCH.

SOME CHANCE OF A SHOWER OR STORM LATE WED INTO THU...BUT LEFT FCST
DRY FOR NOW.

WILL BE HOT ON WED AND THU.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...

FRONT STILL COMES IN LATE FRIDAY. MODELS NOW A LITTLE FASTER...SO
THINK MOST OF THE SHOWERS AND STORMS WILL BE GONE BY SATURDAY
NIGHT IF NOT SOONER...THUS TOOK OUT MENTION OF ACTIVITY ON
SATURDAY NIGHT.

DID ADD SHOWERS AND STORMS FOR SUNDAY...NOT SURE ABOUT THIS
ONE...BUT SINCE MODELS HINT AT IT...AND HPC HAD SOME POPS IN THE
GRIDS...DECIDED TO ADD IT TO THE FCST.

KEPT MONDAY INTO TUESDAY DRY FOR NOW.

&&

.AVIATION...

VFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON. EXPECT
SOME ISOLATED CONVECTION ACROSS THE MID AND LOWER SUSQ VALLEY FOR
THE BALANCE OF THE AFTERNOON AND EVENING...PROBABLY NOT ENOUGH TO
MENTION IN THE TAFS. SOME LIGHT FOG/HAZE TO DEVELOP AGAIN OVER THE
AREA TONIGHT...BUT WITH THE LACK OF ANY WIDESPREAD
RAINFALL...EXPECT REDUCTIONS IN VSBY TO BE LIMITED TO MVFR CATS IN
MOST AREAS (MAYBE SOME LIMITED IFR AROUND THE RIVERS...IPT AND
MDT).

MORNING HAZE...THEN A VFR DAY AGAIN FOR WEDNESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JUNG
LONG TERM...MARTIN
AVIATION...JUNG
Hazardous weather outlook, Aug 2, 3:10 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 AM EDT TUE AUG 2 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-030709-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
310 AM EDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:18 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT TUE AUG 2 2005

PAZ057-022000-
DAUPHIN-
318 PM EDT TUE AUG 2 2005

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF ENOLA...MOVING SOUTHEAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR ROCKVILLE AROUND 330
PM...HARRISBURG...WORMLEYSBURG AND LINGLESTOWN AROUND 340
PM...PROGRESS AND COLONIAL PARK AROUND 345 PM...RUTHERFORD HEIGHTS
AROUND 355 PM...STEELTON AND HIGHSPIRE AROUND 400 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Aug 2, 3:31 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT TUE AUG 2 2005

PAZ057-063-065-022015-
CUMBERLAND-DAUPHIN-YORK-
331 PM EDT TUE AUG 2 2005

...A STRONG THUNDERSTORM WILL AFFECT YORK...CUMBERLAND AND DAUPHIN
COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENOLA...MOVING SOUTHEAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR WORMLEYSBURG...WEST FAIRVIEW AND
HARRISBURG AROUND 340 PM...LEMOYNE...CAMP HILL...SHIREMANSTOWN AND
PROGRESS AROUND 345 PM...NEW CUMBERLAND AND LOWER ALLEN AROUND 350
PM AND RUTHERFORD HEIGHTS AROUND 355 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Aug 2, 3:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT TUE AUG 2 2005

PAZ046-051>053-022015-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING-
334 PM EDT TUE AUG 2 2005

...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHUMBERLAND...
COLUMBIA AND LYCOMING COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF MONTOURSVILLE...MOVING SOUTHEAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE RUN AROUND 340
PM...TURBOTVILLE AROUND 400 PM...EXCHANGE AROUND 405 PM AND
WASHINGTONVILLE AROUND 415 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.